MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063902010
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an escape basket device was about to be use during a ureteroscopic holmium laser lithotripsy and stone removal procedure.Reportedly, during unpacking it was found that the basket was fractured and detached.Additionally, it was noticed that the sheath was torn at the middle part.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: device code a0501 captures the reportable event of basket detached.
 
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable event of basket detached.Block h11: investigation results the returned escape basket was analyzed, and a visual evaluation noted that the handle returned in good condition.Media analysis shows that the basket sheath was detached.Microscopic examination was performed under magnification, and it was noticed that the sheath was detached at the center.Additionally, it was also noticed that the sheath kinked at the distal section; however, it was not possible to observe any torn on the device.No other issues were noted with the device.With all the available information, boston scientific concludes that the reported event was not confirmed since it was not possible to identify any evidence of the alleged issues on the device since it was not possible to observe any torn on the device and the basket was properly assembled on the device and it did not have any issue.The observed findings of sheath detached at the center and kinked at the distal section.These could be related to handling and manipulation of the device during preparation, it is probable that an excess of force applied to the device such as operational factors could lead to detach and kink the sheath.During manufacturing process, an inspection ensures the integrity of the sheath and would have captured the encountered failures.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
ESCAPE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22048446
Report Number2124215-2025-31819
Device Sequence Number9095889
Product Code FFL
UDI-Device Identifier08714729121299
UDI-Public(01)08714729121299(17)270508(10)33988103
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063902010
Device Catalogue NumberM0063902010
Device Lot Number0033988103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight70 KG